MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 XenMatrix; Porcine Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 XenMatrix; Porcine Surgical Mesh
Catalog Number 1162020
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Erosion (1750); Fistula (1862); Unspecified Infection (1930); Pain (1994); Obstruction/Occlusion (2422)
Date of Event 08/31/2026
Type of Reportable Event Death
Event or Problem Description
Per information provided: (b)(6)2005 - patient was diagnosed with ventral hernia thereby underwent open repair with implant of composix kugel patch (device 1).Per operative notes, "an incision was made into the midline of the umbilicus.The hernia sac was dissected out.A large composix kugel patch (device 1) was placed into the preperitoneal cavity and secured it with sutures." (b)(6)2013 - patient was diagnosed with adhesion, thereby underwent open repair with explant of composix kugel patch (device 1) and primary hernia repair.Per operative notes, "a midline incision was made into the abdomen.The old mesh (device 1) was removed from abdominal wall.Multiple adhesions to the anterior abdominal wall were carefully lysed from both sides of the anterior abdominal wall.The defect was closed with sutures primarily." (b)(6)2014 - patient was diagnosed with abdominal wall infection, ventral hernia, necrosis, abscess, purulent discharge thereby underwent open repair with implant of xenmatrix graft (device 2).Per operative notes, "an incision was made around the previous infected skin.There were necrotic tissues present into the abdominal cavity.The hernia sac was dissected out.Into the abdominal cavity some purulent fluid and abscess was present.All fluids and abscess cavities were taken down sharply.A xenmatrix graft (device 2) was placed into the peritoneal cavity and secured it withs sutures." attorney alleges that patients had adhesion, obstruction, fistula, infection, pain, mesh erosion and "enterocutaneous fistula for years after implant and which ultimately was a factor in death.".
 
Additional Manufacturer Narrative
Based on the information received, post implant of composix kugel patch (device #1), patient had adhesion, thereby underwent removal of mesh and implant of xenmatrix graft (device #2).Per plaintiff profile form, patient had adhesions, obstruction, fistula, infection, pain, mesh erosion and "enterocutaneous fistula for years after implant and which ultimately was a factor in death." no information regarding patient's death in the medical records provided to date and no autopsy report, or death certificate have been provided.Note, the actual date of death is unknown.We have documented this required date field with a best estimate.Note, the date of event (31-aug-2026) is estimated based on the date of awareness.This emdr represents the xenmatrix graft (device 2).An additional supplemental emdr was submitted to represent the composix kugel patch (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
XenMatrix
Common Device Name
Porcine Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50798277
Report Number1213643-2026-01204
Device Sequence Number18794297
Product Code FTM
UDI-Device Identifier00801741031458
UDI-Public(01)00801741031458
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1162020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2026
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale